MDJunction - People Helping People
 
Ask a Question
07/04/2009 08:23 AM

Depakote and weight gain

Volante
Volante  
Posts: 925
Member

I'm sure this topic has been posted in the past. I have gained 30 pounds since I started taking depakote. It has been 6 months since I started. I'm just wondering if others have gone through this and have you found a way to control the weight gain. My diet has been the same since before I started depakote so I am wondering if I am retaining water.
Reply

07/04/2009 02:22 PM
Tabbybp
Tabbybp  
Posts: 113
Member

Yup, happened to me too, and I am still struggling trying to lose the weight. Sorry I don't have any magic answers. I found I got very very hungry and ate a lot more. So its eat less and more exercise for me, I know it but just can't get it happening! Hope you have better luck.

07/04/2009 08:41 PM
BigJ

Wowzas. I'm already BigJ for a reason weighing in at about 260. If it wasn't for big legs and broad shoulders and beefy arms it'd all be a "beer" gut. I'm so glad I'm not taking depakote now.

07/04/2009 09:04 PM
Skitz0417
Skitz0417  
Posts: 477
Member
I'm an Advocate

I also have been gaining weight altho i am not sure if its just the depakote or if the seroqul both mixed together i ould love to find away to keep the weight down i have gained 40 pounds with the meds i have not changed anything i eat but i do feel myself wanting food even when i am not even hungry...i thought like you volante maybe it was water so i started taking water pills and only lost 2 pounds so if anyone knows a way please let me know also

07/04/2009 09:11 PM
sheria
Posts: 25
Member

I take depakote at nite with my sleep meds and right before I drift off, i have got to eat so, I eat a salad with lots of veggies (canned for easy) and Paul Newmans light dressing and it seems to do the trick. I eat a little lighter @ dinner to allow for it, the depakote i think is the culprit...i do wish there was an easier answer, i stay real active and my doc lets me keep my thyroid on the high end, i feel much better that way, much much better. Before the increase in my thyroid, i couldn't eat more than 500 cals a day, now i can maintain @ about 900 cal....what do u think?

07/04/2009 09:16 PM
DaddiesGirl

my only advice is to get off the depakote. i took depakote for a year and gained 50 lbs. i switched to lamictal 6 months ago and have lost 20 so far. lots of time in the gym tho. seroquel does give nightime munchies but i noticed if i lay down right after taking my meds and slowly let myself fall asleep i dont get munchy, but if i stay awake awhile like on the puter or soemthing i start looking around for something to eat.

07/05/2009 06:29 AM
starbright
starbrightPosts: 7342
VIP Member

i'm on depakote and Zyprexa and i think they're both to blame for my weight gain, i eat a healthy diet but i find since starting on them i never seam to get full after eating, i snack on carrot sticks to try and keep the unhealthy food away, the only advice i can give is to exercise more, i've gottne my bicycle out and use that more.

07/13/2009 04:57 AM
alinaro
alinaro  
Posts: 18
Member

I gained 40 pounds on depakote. I wasn't able to fix it with diet and exercise, so I got off of it. I am now on neurotin. Weight Watchers helped me lose the 40 pounds, but it took almost two years because the depakote messed up my metabolism. You might want to consider another medication if you can't seem to control your weight.

10/08/2009 08:39 PM
nette6988
Posts: 21
Member

I gained 6lbs on depakote. I was on depakote for a month. I had to get off depakote because I was close to being put in the hospital. I I take Abilify 30 mg and Lamictal 100mg.

10/08/2009 08:43 PM
nette6988
Posts: 21
Member

I take Topamax 200mg to maintain my weight.
Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved